Alert archive / Alabama / Flash Flood Watches in 2014

Flash Flood Watch 6, NWS Mobile, AL

April 17, 2014Conecuh County, Covington County, Escambia County, Alabama

NWS Mobile, AL issued this flash flood watch at Apr 17, 2014, 2:53 PM CDT for Conecuh County, Covington County, Escambia County, Alabama. It took effect at Apr 17, 2014, 7:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2014, 2:53 PM CDT (19:53 UTC)
In effect from
Apr 17, 2014, 7:00 PM CDT
Expired
Apr 18, 2014, 3:33 PM CDT
In force
21 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Conecuh County, AL, Covington County, AL, Escambia County, AL

The radar

The Eglin Afb radar (KEVX), 119 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WGUS64 KMOB 171953
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT THU APR 17 2014

...A FLASH FLOOD WATCH IS NOW IN EFFECT FOR SOUTHERN ALABAMA AND THE
WESTERN FLORIDA PANHANDLE FOR TONIGHT THROUGH FRIDAY...

.A DEVELOPING SYSTEM OVER THE GULF WILL BRING ABUNDANT RAIN TO THE AREA
BEGINNING TONIGHT AND LASTING INTO FRIDAY AFTERNOON. WIDESPREAD RAIN TOTALS
OF 2 TO 4 INCHES ARE LIKELY WITH UP TO 6 INCHES LOCALLY POSSIBLE.

ALZ056-059>064-FLZ001>006-180400-
/O.NEW.KMOB.FF.A.0006.140418T0000Z-140418T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-
LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...ATMORE...BREWTON...
EAST BREWTON...ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...
PACE...MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...
EGLIN AFB
253 PM CDT THU APR 17 2014

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA AND NORTHWEST 
  FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... 
  CONECUH...COVINGTON...ESCAMBIA...LOWER BALDWIN...LOWER 
  MOBILE...UPPER BALDWIN AND UPPER MOBILE. IN NORTHWEST 
  FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA 
  ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA 
  ROSA. 

* FROM 7 PM CDT THIS EVENING THROUGH FRIDAY AFTERNOON

* WIDESPREAD RAIN TOTALS OF 2 TO 4 INCHES WITH UP TO 6 INCHES
  LOCALLY.

* RIVERS ACROSS THE WATCH AREA ARE ALREADY IN FLOOD. THIS ADDITIONAL
  RAINFALL MAY EXACERBATE THE FLOODING ALONG WITH BRINGING INSTANCES
  OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
517 
WGUS64 KMOB 180414
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1114 PM CDT THU APR 17 2014

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHERN ALABAMA AND
THE WESTERN FLORIDA PANHANDLE TONIGHT THROUGH FRIDAY...

.A DEVELOPING SYSTEM OVER THE GULF WILL BRING ABUNDANT RAIN TO
THE AREA TONIGHT AND LASTING INTO FRIDAY AFTERNOON. WIDESPREAD RAIN
TOTALS OF 2 TO 4 INCHES ARE LIKELY WITH UP TO 6 INCHES LOCALLY
POSSIBLE.

ALZ056-059>064-FLZ001>006-181215-
/O.CON.KMOB.FF.A.0006.000000T0000Z-140418T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-
LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...ATMORE...BREWTON...
EAST BREWTON...ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...
PACE...MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...
EGLIN AFB
1114 PM CDT THU APR 17 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN ALABAMA...CONECUH...COVINGTON... 
  ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN AND 
  UPPER MOBILE. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA... 
  COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA... 
  INLAND OKALOOSA AND INLAND SANTA ROSA. 

* THROUGH FRIDAY AFTERNOON

* WIDESPREAD RAIN TOTALS OF 2 TO 4 INCHES WITH UP TO 6 INCHES 
  LOCALLY. 

* MANY RIVERS ACROSS THE WATCH AREA ARE ALREADY IN FLOOD. THIS 
  ADDITIONAL RAINFALL MAY EXACERBATE THE FLOODING ALONG WITH 
  BRINGING INSTANCES OF FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
667 
WGUS64 KMOB 181138
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
638 AM CDT FRI APR 18 2014

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF SOUTH CENTRAL
ALABAMA AND COASTAL AREAS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE 
THROUGH THIS AFTERNOON...

.A DEVELOPING SYSTEM OVER THE ADJACENT GULF WATERS WILL BRING
ABUNDANT RAIN TO THE AREA TODAY AND POSSIBLY EARLY TONIGHT.
WIDESPREAD RAIN TOTALS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE.

ALZ056-059>064-FLZ001>006-182200-
/O.CON.KMOB.FF.A.0006.000000T0000Z-140418T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-
LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...ATMORE...BREWTON...
EAST BREWTON...ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...
PACE...MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...
EGLIN AFB
638 AM CDT FRI APR 18 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN ALABAMA...CONECUH...COVINGTON... 
  ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN AND 
  UPPER MOBILE. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA... 
  COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA... 
  INLAND OKALOOSA AND INLAND SANTA ROSA. 

* UNTIL 6 PM CDT THIS EVENING

* WIDESPREAD RAIN TOTALS OF 1 TO 3 INCHES WITH LOCALLY HIGHER
  AMOUNTS. 

* MANY RIVERS ACROSS THE WATCH AREA ARE ALREADY IN FLOOD. THIS 
  ADDITIONAL RAINFALL MAY EXACERBATE THE FLOODING ALONG WITH 
  BRINGING INSTANCES OF FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
397 
WGUS64 KMOB 181626
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1126 AM CDT FRI APR 18 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL
ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH 6 PM CDT THIS EVENING...

...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR COASTAL SOUTHWEST ALABAMA...

.A LOW PRESSURE SYSTEM WAS MOVING SLOWLY NORTHEAST OVER THE NORTHEAST
GULF. ORGANIZED RAINS HAVE SHIFTED A BIT MORE EAST LATE THIS
MORNING...BEING MORE CONFINED OVER COVINGTON COUNTY ALABAMA TO
ACROSS SANTA ROSA AND OKALOOSA COUNTIES OVER THE WESTERN FLORIDA
PANHANDLE. 

ALZ056-059-061>064-FLZ001-002-181730-
/O.CAN.KMOB.FF.A.0006.000000T0000Z-140418T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-ESCAMBIA-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INCLUDING THE CITIES OF...EVERGREEN...ATMORE...BREWTON...
EAST BREWTON...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE
1126 AM CDT FRI APR 18 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA AND NORTHWEST
FLORIDA HAS BEEN CANCELLED. 

SOME LINGERING LIGHT RAINS CONTINUE TO ROTATE IN ON THE NORTHWEST
SIDE OF A SLOW MOVING LOW PRESSURE SYSTEM OVER THE NORTHEAST GULF.
RADAR AND SATELLITE DATA INDICATE THE RISK OF HEAVY RAINS HAS ENDED
AND THE FLASH FLOOD WATCH HAS BEEN CANCELLED. 

$$

ALZ060-FLZ003>006-182300-
/O.CON.KMOB.FF.A.0006.000000T0000Z-140418T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COVINGTON-INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...ANDALUSIA...OPP...JAY...PACE...MILTON...
CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
1126 AM CDT FRI APR 18 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA... 
  COVINGTON. IN NORTHWEST FLORIDA...COASTAL OKALOOSA...COASTAL 
  SANTA ROSA...INLAND OKALOOSA AND INLAND SANTA ROSA. 

* UNTIL 6 PM CDT THIS EVENING

* LATEST SURFACE OBSERVATIONS INDICATE UPWARDS OF 1 TO 3 INCHES HAVE
  FALLEN IN THE WATCH AREA AND AN ADDITIONAL 1 TO 2 INCHES IS
  POSSIBLE INTO THE AFTERNOON BEFORE THE LOW MOVES AWAY. 

* MANY RIVERS ACROSS THE WATCH AREA ARE ALREADY IN FLOOD. THIS 
  ADDITIONAL RAINFALL MAY EXACERBATE THE FLOODING ALONG WITH 
  BRINGING INSTANCES OF FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
094 
WGUS64 KMOB 182033
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
333 PM CDT FRI APR 18 2014

...FLASH FLOOD WATCH CANCELLED FOR SOUTH CENTRAL ALABAMA AND THE
REMAINDER OF THE WESTERN FLORIDA PANHANDLE...

.LATEST RADAR DATA SHOWS THAT PRECIPITATION HAS BEEN ENDING QUICKLY
DURING THE MIDDLE OF THE AFTERNOON OVER THE CENTRAL GULF COAST. THE
RISK OF ADDITIONAL HEAVY RAIN IS ENDING AS THE MAIN STORM SYSTEM
LIFTS UP ACROSS THE SOUTHEAST.

ALZ060-FLZ003>006-182145-
/O.CAN.KMOB.FF.A.0006.000000T0000Z-140418T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COVINGTON-INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...ANDALUSIA...OPP...JAY...PACE...MILTON...
GULF BREEZE...CRESTVIEW...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
333 PM CDT FRI APR 18 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND
NORTHWEST FLORIDA HAS BEEN CANCELLED. 

THE RISK OF ADDITIONAL HEAVY RAIN IS ENDING AS LOW PRESSURE LIFTS
SLOWLY UP ACROSS THE SOUTHEAST.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Apr 17, 11:20 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Apr 17, 11:20 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATE TO PUBLIC AND AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1120 AM CDT THU APR 17 2014

.UPDATE...HAVE UPDATED PACKAGE TO INCLUDE HIGH RIP CURRENT RISK
ALONG AREA BEACHES. OTHERWISE...TEMP CURVE PRETTY MUCH ON TRACK.
MORNING GUIDANCE COMING IN AND HAVE CONCERN FOR WATER PROBLEMS OVER
THE SE-ERN THIRD OF THE FA.

/16

&&

.AVIATION...
18Z ISSUANCE...WILD CARD FOR THE FORECAST IS SURFACE LOW EXPECTED TO
DEVELOP OVER THE CENTRAL GULF TODAY AND HEAD NE. CIGS EXPECTED TO
DROP INTO IFR OR LOWER LEVELS...ESPECIALLY OVER THE SE-ERN THIRD OF
THE AREA. FORECAST POINTS EXPECTED TO SEE DROPS INTO IFR
LEVELS...WITH TEMPS DROPS INTO LIFR LATER TONIGHT INTO FRIDAY
MORNING. CIGS EXPECTED TO RISE LATER IN THE DAY FRIDAY AS THE SYSTEM
MOVES EAST OF THE AREA. STRONG LOW LEVEL FLOW IS EXPECTED THROUGH
THE FORECAST.

/16

&&

.SHORT TERM (TODAY AND TONIGHT)...CLOUDS WILL INCREASE ACROSS THE
AREA TODAY AS AN UPPER LEVEL SHORTWAVE APPROACHES FROM THE WEST.
AHEAD OF THE SYSTEM...HIGHS WILL WARM INTO THE UPPER 60S TO AROUND
70. DRY CONDITIONS ARE EXPECTED THROUGH MUCH OF THE DAY...HOWEVER
ISENTROPIC LIFT WILL INCREASE ACROSS THE MARINE AREA THIS AFTERNOON
AS A SFC LOW DEVELOPS IN RESPONSE TO THE APPROACHING SHORTWAVE AND
MOVES NORTHEAST. A LARGE SHIELD OF RAIN WILL LIKELY SPREAD INLAND
LATE TONIGHT AS ISENTROPIC LIFT INCREASES TO THE NORTH OF THE
DEVELOPING LOW PRESSURE SYSTEM. ANY INSTABILITY WILL REMAIN WELL
OFFSHORE WITH THIS SYSTEM SO THUNDERSTORMS ARE NOT EXPECTED. AS A
RESULT...RAIN CHANCES HAVE BEEN INCREASED TONIGHT ACROSS THE ENTIRE
AREA. THE CLOUDS AND RAIN WILL KEEP TEMPS MUCH WARMER TONIGHT...IN
THE MID AND UPPER 50S. /13

FOR FRIDAY THROUGH SATURDAY NIGHT...AN UPPER LOW DEVELOPS OVER THE
EXTREME SOUTHEAST STATES FRIDAY INTO FRIDAY NIGHT AS THE AXIS OF A
LONGWAVE TROF ADVANCES ACROSS THE EASTERN STATES.  THE UPPER LOW
DEEPENS WHILE CONTINUING EASTWARD AND INTO THE WESTERN ATLANTIC LATE
SATURDAY AFTERNOON INTO SATURDAY NIGHT WHILE UPPER RIDGING BUILDS
INTO THE FORECAST AREA.  AN ASSOCIATED SURFACE LOW WILL BE LOCATED
ABOUT 100 MILES SOUTH OF PNS AT 12Z FRIDAY AND ADVANCES SLOWLY
EASTWARD...MOVING ACROSS THE NORTHERN FLORIDA PENINSULA FRIDAY NIGHT
INTO SATURDAY MORNING USING A BLEND OF THE SLOWER
ECMWF/CMC/UKMET/NAM COMPARED TO THE QUICKER GFS.  THIS SYSTEM
SUPPORTS CATEGORICAL POPS GENERALLY EAST OF I-65 FRIDAY MORNING
TAPERING TO CHANCE POPS OVER THE WESTERNMOST PORTION...THEN POPS
TAPER OFF TO DRY CONDITIONS FOR MOST OF THE AREA BY LATE FRIDAY
NIGHT AS THE SYSTEM EXITS TO THE EAST.  RAINFALL EVENT TOTALS HAVE
BEEN INCREASED FURTHER TO BE ABOUT 1-1.5 INCHES EAST OF I-65
TAPERING TO NEAR 0.3 INCHES OVER THE WESTERNMOST PORTION.
CONSIDERED A FLASH FLOOD WATCH FOR THE COASTAL COUNTIES EAST OF I-65
GIVEN RECENT HEAVY RAINS IN THIS PORTION BUT NOT CONFIDENT AT THIS
POINT THAT RAINFALL AMOUNTS ARE SUFFICIENT.  A SURFACE RIDGE BUILDS
INTO THE REGION IN THE WAKE OF THE DEPARTING SURFACE LOW AND WILL
HAVE DRY CONDITIONS FOR SATURDAY AND SATURDAY NIGHT.  TEMPERATURES
WILL BE 10-15 DEGREES BELOW NORMAL ON FRIDAY DUE TO RAIN AND HEAVY
CLOUD COVER THEN TEMPERATURES TREND CLOSER TO SEASONABLE VALUES ON
SATURDAY. /29

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...UPPER RIDGING SHIFTS SLOWLY
ACROSS THE REGION WITH AN UPPER TROF BUILDING INTO THE REGION MONDAY
INTO MONDAY NIGHT.  A DRY FORECAST CONTINUES THROUGH MONDAY AS A
SURFACE RIDGE OVER THE AREA SHIFTS SLOWLY EASTWARD ALLOWING FOR A
LIGHT RETURN FLOW TO BECOME ESTABLISHED.  THE UPPER TROF CONTINUES
EASTWARD THROUGH TUESDAY WHILE A SURFACE LOW WELL TO THE NORTH
BRINGS A WEAK TRAILING COLD FRONT INTO THE GULF COAST STATES.  THE
FRONTAL BOUNDARY MOVES THROUGH THE FORECAST AREA TUESDAY NIGHT THEN
RETURNS NORTHWARD BACK INTO THE FORECAST AREA ON WEDNESDAY.  POPS
INCREASE TO CHANCE FOR MOST OF THE AREA BY TUESDAY WITH THE APPROACH
OF THE FRONT WITH SLIGHT CHANCE POPS FOR TUESDAY NIGHT.  HAVE STAYED
WITH A DRY FORECAST FOR NOW FOR WEDNESDAY AS DRIER DEEP LAYER AIR
FLOWS INTO THE REGION.  NEAR SEASONABLE TEMPERATURES ON SUNDAY TREND
TO A FEW DEGREES ABOVE NORMAL BY WEDNESDAY. /29

&&

.MARINE...MODERATE TO STRONG EASTERLY FLOW WILL BECOME NORTHERLY ON
FRIDAY AS AN AREA OF LOW PRESSURE MOVES NORTHEASTWARD TOWARD THE
NORTHEASTERN GULF. NORTHERLY FLOW WILL DECREASE ON SATURDAY AND
BECOME EASTERLY LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS HIGH
PRESSURE BUILDS SOUTHWEST ACROSS THE EASTERN STATES INTO THE
NORTHERN GULF. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  57  69  50  75 /  20  80  70  10  05
PENSACOLA   68  60  66  52  74 /  20  80  90  20  05
DESTIN      69  62  64  55  71 /  20  80  90  20  10
EVERGREEN   70  55  63  47  73 /  05  70  80  20  05
WAYNESBORO  68  55  69  46  76 /  05  60  40  10  05
CAMDEN      70  54  63  46  74 /  10  60  70  20  05
CRESTVIEW   72  57  63  46  74 /  10  80  90  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 10 AM FRIDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

FL...HIGH RIP CURRENT RISK UNTIL 10 AM FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&
Hazardous weather outlook, Apr 17, 6:04 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
604 AM CDT THU APR 17 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
604 AM CDT THU APR 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS RIVERS IN THE AREA ARE IN MINOR TO MODERATE FLOOD. SEE RIVER
FLOOD WARNING STATEMENTS FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-181115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
604 AM CDT THU APR 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH FRIDAY
EVENING DUE TO STRONG EAST TO NORTHEAST FLOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 10:40 AM CDTRip Current StatementMOB32 hr
Apr 17, 3:09 PM CDTRiver Flood WarningMOBBaldwin34 hr
Apr 17, 3:09 PM CDTRiver Flood WarningMOBBaldwin40 hr
Apr 17, 3:09 PM CDTRiver Flood WarningMOBBaldwin42 hr
Apr 17, 5:28 AM CDTRiver Flood WarningMOBOkaloosa6 days

Nearby

Flash Flood Watches in Alabama, 2014Flash Flood Watches in Florida, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.